Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ACCUMULATED BODY FAT
Sep 27, 2006

Hello,

I have tried to get an aswer from you several times buy apparently you may think my issue is unimportant... Too bad.

Anyway I will try and insist on it. I am HIV+ since 1996 and have been on treatment ever since. My numbers are great (CD4 over 1300 and VL undetectable). I have a problem of accumulated fat in my abdomen area and my chest is starting to grow like womens bust. I am very unconfortable with this situation and would like to do something about it. I have considered liposuction but I don't know if this procedure is feasible and better yet a permanent solution to my problem. Any advise?

Thank you for your time and keep up the good work!

Response from Dr. Henry

Switching HIV medications sometimes can help fat accumulation depending on which medications you are taking and your treatment/resistance history. In a large study of HIV+ persons compared to HIV- persons the amount of fat gained in both groups was similar while the amount of fat lost was much greater in the HIV+ population (FRAMS Study). There may be wide genetic and individual differences between sensitivities of patients to the fat effects of medication or HIV infection to further complicate matters. Exercise and diet has helped some patients with fat (abdominal/breast) gain. Growth hormone. growth hormone releasing factor, and some diabetic medications are being studies for effect on reducing fat gain. Plastic surgery to reduce fat has been used with variable success to improve cosmetic appearance. Many of the newer HIV regimens appear to have less of an effect on fat distribution than older regimens. The issue of fat distribution is a big deal and is getting lots of attention but winds up being very complicated in both HIV+ and HIV- populations. KH



Previous
Scary side effects or Seroconversion??? Very Scared
Next
HIV Diarrhea is ruining my life!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement